Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


diet
Apr 10, 2011

am HIV + and was diagnosied last month.up to so far CD4 count is 390.and i dont know wht to eat to maintain my body weight.currently iv been losing.help

Response from Dr. Young

Hello and thanks for your post.

There are many causes of weight loss among persons living with HIV--the virus itself is a major cause and an unexplained, involuntary weight loss of more than 10% is actually an AIDS-defining event.

Poor nutritional or caloric intake can be a cause for some persons, as can low testosterone levels, depression, drug use-- you get the picture that there are multiple other causes.

TheBody.com has an excellent resource list on nutrition that can also be of value.

Lastly, if your CD4 count is below 500 and you're experiencing symptoms like weight loss, it's probably time to have a discussion with your health care providers about starting medications for HIV. Most of my patients who have been in your situation feel better and gain back their lost weight in the months after starting.

Be well, BY



Previous
HIHV & Warts
Next
Isentress once daily?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement